Alert archive / Louisiana / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 17, 2010, 4:23 PM CDT for 6 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2010, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 17, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:22 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 17, 3:22 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT TUE AUG 17 2010
.SHORT TERM...
CURRENT RADAR TRENDS SHOWING INCREASING SHOWERS AND THUNDERSTORMS
OVER WESTERN ZONES WHERE ALL MODELS WERE INDICATING HEAVIEST
PRECIPITATION THIS AFTERNOON. STILL HAVE SOME OUTER BANDS IN FAR
EASTERN JACKSON COUNTY. AT 19Z SFC LOW APPEARS TO BE IN VICINITY
OF WASHINGTON COUNTY AND HAS MOVED VERY LITTLE OVER LAST SEVERAL
HOURS. GFS AT THIS POINT SEEMS A LITTLE TOO FAST WITH MOVEMENT OF
SURFACE LOW WITH NAM AND ECMWF DOING A BETTER JOB. THE MAIN UPPER
LEVEL FEATURE WITH THIS SYSTEM WILL STALL OUT OVER WESTERN
ZONES AS CONVERGENT AREA SETS UP BETWEEN AN UPPER RIDGE OVER THE
WESTERN ATLANTIC AND ANOTHER OVER THE SOUTHERN ROCKIES. AGAIN ALL
MODELS IN GOOD AGREEMENT WITH THIS SETUP AND PUTTING AN AREA OF
HIGH QPF OVER FAR WESTERN ZONES SO WENT WITH CATEGORICAL POPS IN
THIS AREA AND TAPERED OFF TO THE SOUTHEAST. WITH PW'S REMAINING
ABOVE 2.5 INCHES THRU THIS PERIOD THE POSSIBILITY EXISTS FOR
FLASH FLOODING AND WILL KEEP WATCH GOING THROUGH 00Z THU. THINK BEST
CHANCE FOR FLASH FLOODING AT THIS POINT IS WEST OF A LINE FROM
PIKE COUNTY MS SOUTH TO ST. JOHN AND TERREBONNE PARISHES WHERE
STORM MOTION WILL BE SLOWER IN VICINITY OF H70 LOW. HIGHS TOMORROW
ARE EXPECTED TO BE AROUND 90 IN THE EAST WITH MID 80S TO THE
NORTHWEST. HEAT INDEXES WILL BE APPROACHING ADVISORY CRITERIA OF
AROUND 105...BUT THINK THERE WILL STILL BE ENOUGH PRECIPITATION
COVERAGE THAT IF THEY REACH 105 IT WILL NOT BE FOR LONG. 91/JMG
.LONG TERM...
THE REMNANTS OF THIS CURRENT SYSTEM WILL BE STARTING TO MOVE
NORTHEAST BUT SHOULD STILL SUPPLY ENOUGH LIFT OVER THE AREA TO
WARRANT CHANCE POPS ACROSS THE AREA. HIGH TEMPERATURES WILL START
TO WARM INTO THE LOWER TO MID 90S AND WHEN COMBINED WITH THE STILL
VERY MOIST DEW POINTS...HEAT INDEXES WILL BE IN THE 105 TO 110
RANGE AND AN ADVISORY IS POSSIBLE THURSDAY AND FRIDAY. PW'S WILL
BE FALLING TO AROUND 2-2.25 INCHES FRIDAY AND SATURDAY SO EXPECT
TO SEE JUST SOME SCATTERED DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS. MODELS SHOWING ANOTHER QUICK SURGE OF MOISTURE FROM
THE NORTH AS RIDGE BECOMES WELL ESTABLISHED OVER THE WESTERN
PLAINS WITH PW'S AROUND 2.5 INCHES FOR SUNDAY. A FAIRLY DEEP
TROUGH SETS UP FOR EARLY NEXT WEEK OVER THE MID ATLANTIC REGION
WHICH COULD BRING A NICE BREAK TO THE HIGH HUMIDITY LEVELS WITH
THE POSSIBILITY OF DEW POINTS FALLING INTO THE UPPER 60S IN
NORTHERN ZONES TUE/WED WITH LOW CHANCE POPS. 91/JMG
&&
.AVIATION...
LOW PRESSURE AREA WILL CONTINUE TO DRIFT NORTHWEST THEN MORE
NORTHERLY BY TOMORROW. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE ACROSS THE REGION THROUGH THE EVENING...GRADUALLY
DIMINISHING IN AREAL COVERAGE OVERNIGHT. OTHERWISE PREDOMINANTLY
VFR/MVFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS.
&&
.MARINE...
ALL OF THE ACTION WILL GENERALLY BE IN THE SHORT TERM AND
MOSTLY IN THE NEXT 12 HRS. THE REMNANTS OF TROPICAL DEPRESSION FIVE
HAVE ONCE AGAIN COME INLAND EARLIER TODAY AND HAVE NOW MOVED CLOSER
TO SWRN MS. THIS WILL HELP TO KEEP A DECENT PRESSURE GRADIENT ACROSS
THE REGION WITH THE STRONGEST WINDS STILL OVER THE COASTAL WATERS
EAST OF THE MS RIVER. WITH THAT WE WILL ALLOW THE SCY TO CONTINUE
TILL 00Z AND AFTER THAT JUST KEEP SCS HEADLINES THROUGHOUT THE
NIGHT. WINDS WEST OF THE MS RIVER MAY BRIEFLY STAY UP TONIGHT BUT
SHOULD MOSTLY REMAINED SUSTAINED RIGHT AROUND 15KTS. CONVECTION WILL
REMAIN POSSIBLE FOR THE NEXT FEW DAYS BUT THINGS LOOK TO QUIET DOWN
AS HIGH PRESSURE SETTLES BACK IN OVER THE GULF FOR THE LATTER HALF
OF THE WEEK AND WEEKEND. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 88 75 90 / 60 80 40 50
BTR 77 90 77 93 / 80 80 50 50
ASD 78 91 77 92 / 60 70 50 50
MSY 79 91 79 92 / 70 70 50 50
GPT 79 91 78 91 / 50 60 40 50
PQL 78 91 76 92 / 40 60 40 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...AND MISSISSIPPI SOUND.
&&Hazardous weather outlook, Aug 17, 10:10 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 AM CDT TUE AUG 17 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-181200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1010 AM CDT TUE AUG 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HEAVY RAIN AND FLOODING... AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH HEAVY RAIN EXPECTED NEAR THE CENTER OF THE LOW AND IN RAIN BANDS THROUGH THE DAY. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY AND TONIGHT. IN ADDITION...HIGHER THAN NORMAL TIDES ARE EXPECTED NEAR THE CENTER OF THE LOW. THIS MAY RESULT IN COASTAL FLOODING FROM HANCOCK COUNTY AND SOUTHEAST ST. TAMMANY PARISH TO NEAR LAKE BORGNE AND EASTERN ST. BERNARD PARISH...OUTSIDE OF HURRICANE PROTECTION LEVEES. ...MARINE HAZARDS... WINDS AND WAVE CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT ACROSS THE COASTAL WATERS EAST OF SOUTHWEST PASS TODAY...AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY EVENING WEDNESDAY. BANDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO THE SOUTHEAST OF THE LOW PRESSURE AREA AS IT MOVES AWAY FROM THE AREA ON WEDNESDAY. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR THURSDAY THROUGH SUNDAY BUT WILL NOT BE AS WIDESPREAD AS EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT REQUESTED AT THIS TIME. 91/JMG
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Aug 16, 8:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| Aug 17, 2:55 AM CDT | Coastal Flood Statement | LIX | 10 hr | |
| Aug 17, 2:55 AM CDT | Coastal Flood Advisory | LIX | Saint Bernard | 10 hr |
| Aug 17, 4:10 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Pointe Coupee, West Baton Rouge, West Feliciana | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.